The Beginning of a Life With RA. Part 3

Standard

So, the moon was rising and so was my jean size.  Anyone who has used Prednisone for an extended time knows what I mean by this.  Moon meaning my moon face was developing.  A not so lovely side effect of Prednisone.  Jean size is pretty self-explanatory.  This is another side effect of Prednisone.  I have to say though, at the time, I didn’t care because I had relief.  Everyone noticed my new look more than they noticed I was moving better.  It was sad.  I will admit, for a long time, I felt hateful toward most of the human race.  Mainly because I was feeling so frustrated in trying to balance things in my new life with RA.  At times I couldn’t see past how shallow some could be or how much people who can do everything so effortlessly take it for granted.  Most of all, I couldn’t stand being around people who appeared to have 5 cups of coffee because they had so much energy.  It was hard.  I could have 5 cups of coffee back then and you know what happened to me?  I’d have a panic attack and then fall asleep.  The Prednisone, never seemed to take care of my lack of energy.  It was nice to not feel so much pain, but I could still barely walk.  The damage in my feet, ankles, and knees had given me a very unattractive walk.  There went my chance at walking the runways.  Seriously though, body parts seemed as if they were just giving out one by one.  Even with treatment. 

Quick recap, part 3 took place after I had RA for almost two years.  I’d tried quite a few different drugs, but Prednisone seemed to do the best for pain relief.  After being on Prednisone for about a year, I hardly recognized myself.  I had gained 50 lbs easy and my face looked round and puffy.  I was now overweight.  Think about this for a moment.  When you have active RA, you have no energy, your meds can cause weight gain, the pain is unbelievable if it isn’t controlled, and your ability to be normal seems to have disappeared.  This all adds up and a bad thing comes to a head.  Depression.  Of course, right.  How can someone not be depressed with all of this going on with them and their body?  It’s such a vicious cycle too.  The less energy you have, the more you weight gain, the more you sleep, the stiffer you get, the extra weight causes the damage to your joints to increase, the pain makes you want to not move, your normal life seems to be gone, you’re sad, people don’t seem to understand and start to leave you behind, you’re even more sad…you get the point.  I do want to point out now though, I went through all of this.  Sleeping for one, doesn’t make it better.  It makes things worse.  A lot worse.  Weight gain doesn’t have to be extreme.  You can do your best and try to eat better to keep from gaining so much.  Your meds can be and should be changed if you’re not getting relief.  This is YOUR life.  Take charge of it or you really will fall into such a depression and it will be hard to come out of it.  Your body will be so mangled and it can’t really be fixed.  This is the most important thing I can share with any of you.  I could barely walk, I just thought my first rheumatologist was right.  I drank like a fish, because it felt like it helped the depression and pain.  I felt like going out and drinking with people gave me a “life”.  That didn’t do anything, but put my liver at serious risk.  Let alone, my whole body.  This went on for years and years.  Sometimes, I’m amazed I’m still alive.  I want to remind you though, this is the dark side of RA, but things don’t have to stay this way.  Also, Prednisone comes with some serious consequences.  Please, never solely rely on it.  My body is wrecked from it.  My hormones rage when I’m on Prednisone.  It’s not pretty at all.  Yes, when you go off of it, your weight somewhat returns to normal and your face slims back down.   However, the fast weight gain can really leave some marks on your body.  It also can lower your bone density.  Meaning your bones become more brittle.  These two things you can’t completely get rid of.  You can put cream on your stretch marks trying to diminish them or cover them up, and take calcium to help your bone density.  There are many other negatives of long-term Prednisone use.  All and all, it just adds to the mess you can become with RA.  There is hope and Prednisone isn’t it.  When you feel you’re at the end of your strength, make things easier, not the way you might think.  Find your motivation.  Trust me, it’s in there.  Read Part 4, to see what can happen when you find your motivation.

Click below to find Part 4

https://dreamzncolor.wordpress.com/2010/05/20/the-beginning-of-a-life-with-ra-part-4/

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s